MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Entrapment of Device (1212); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the guidewire became entrapped.A 035/145 amplatz super stiff guidewire was selected for use.During an exchange of of a non-bsc nephrostomy tube, the amplatz guidewire became entrapped.Upon removal of both the nephrostomy tube and amplatz, the distal end of the amplatz had unraveled.
 
Additional Manufacturer Narrative
E1 - initial reporter title: (b)(6).Device evaluated by mfr.: the device was returned with the distal end loaded in an unknown catheter.The returned guidewire was kinked at distal end.The coil was unraveled and stretched.Additionally, the solder ball was detached from core wire distal end.The devices were unloaded without issues.No more visual damages were found on the device.Under microscope inspection, it was possible to observe the inner corewire detached from the solder ball.Dimensional analysis was performed, and the outer diameters of the proximal, middle, and distal sections were all found to be within specification.
 
Event or Problem Description
It was reported that the guidewire became entrapped.A 035/145 amplatz super stiff guidewire was selected for use.During an exchange of a non-bsc nephrostomy tube, the amplatz guidewire became entrapped.Upon removal of both the nephrostomy tube and amplatz, the distal end of the amplatz had unraveled.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13696517
Report Number2134265-2022-01846
Device Sequence Number20452287
Product Code DQX
UDI-Device Identifier08714729115946
UDI-Public08714729115946
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2024
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0027770742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown